Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 301, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 23, 2019, 6:55 PM CDT for Hansford County, Sherman County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 23, 2019, 7:43 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 399 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2987 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 16.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:32 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 23, 6:32 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 632 PM CDT Sun Jun 23 2019 .AVIATION... 00Z TAF Cycle VFR conditions are expected at the three TAF sites through 00Z Tuesday. Thunderstorms may impact the Guymon TAF site between 00Z and 02Z Monday which could result in brief MVFR conditions. Light mainly north and northeast winds becoming southeast to south and southwest to west 5 to 10 knots or 5 to 15 knots through 00Z Tuesday at all three TAF sites. Thunderstorms could cause strong and erratic winds mainly at the Guymon TAF site between 00Z and 02Z Monday. Schneider && .PREV DISCUSSION... /Issued 221 PM CDT Sun Jun 23 2019/ SHORT TERM...Tonight Highly sheared environment in place again today across the Texas and Oklahoma Panhandles, with surface to 6 km bulk shear values in the 40 to 70 kt range. Instability remains limited however, with MLCAPEs currently below 1000 J/kg. Potential exists for thunderstorm development as convective temperatures are reached, but lack of a significant convergence zone should keep coverage isolated at best. Current forecast includes isolated thunderstorms through this evening across northern half of forecast area, where higher 700 mb theta-e values and stronger upper-level flow are currently noted. Recent runs of CAMs have been favoring this same area. Main hazard from thunderstorms expected to be strong winds, as deeply-mixed inverted V soundings expected. DCAPE values of 1800 J/kg which are forecast could result in gusts above 65 MPH. All isolated thunderstorm activity expected to end by midnight. Cockrell LONG TERM...Monday through Sunday Next shot(s) at rain or thunderstorms will be each afternoon and evening Monday night through Wednesday. Each day, there will once again be isolated thunderstorms developing across the south plains and panhandles. The NAM and several of the convective allowing models suggest this scenario well, although they likely have the exact positioning wrong. Will therefore keep any PoPs to a minimum for Tuesday afternoon and evening, with the 'higher' possibilities in the western third of the Panhandles, where there is a pronounced dew point gradient and moisture convergence. These storms, assuming they form, will be confined to the early evening to around midnight. A near repeat is expected on Wednesday and Thursday, with considerable sunshine and dry conditions during the day, with isolated to scattered showers and thunderstorms building across the higher terrain and moving into the Panhandles. As the upper high builds in, the temperatures will increase somewhat, but not quite to the upper 90s or triple digits from last week. The exception to this, however, would be in the canyon areas, where temperatures are routinely 5-6 degrees warmer than they are on the caprock. Low temperatures expected to be in the 60s for much of the upcoming week, with highs topping out in the low to mid 90s by the end of the work week. Fox && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 23, 2:32 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 232 PM CDT Sun Jun 23 2019 OKZ001>003-TXZ001>020-317-240745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 232 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms possible across the north and east through midnight. Storms could be severe at times with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Sunday. Thunderstorms will be possible each day Monday through Thursday, especially during the for late afternoon to early evening time periods. Thunderstorms may be severe at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely.
In the hours before
Special weather statement, Jun 23, 5:53 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Amarillo TX 553 PM CDT Sun Jun 23 2019 OKZ002-240000- Texas OK- 553 PM CDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 700 PM CDT... At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Eva, or 11 miles southeast of Elkhart, moving northeast at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eva and Hough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3667 10186 3687 10195 3699 10188 3698 10129 TIME...MOT...LOC 2253Z 227DEG 31KT 3686 10181 Schneider
Special weather statement, Jun 23, 6:35 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
635 PM CDT Sun Jun 23 2019
OKZ001-002-240000-
Cimarron OK-Texas OK-
635 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES UNTIL 700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Elkhart, moving northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3691 10161 3681 10204 3698 10213 3699 10210
3699 10165
TIME...MOT...LOC 2335Z 246DEG 22KT 3693 10201
SchneiderSpecial weather statement, Jun 23, 6:47 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Amarillo TX 647 PM CDT Sun Jun 23 2019 TXZ002-003-240045- Sherman TX-Hansford TX- 647 PM CDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN AND NORTHWESTERN HANSFORD COUNTIES UNTIL 745 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Texhoma, or 19 miles east of Stratford, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gruver. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3629 10183 3647 10180 3644 10122 3617 10128 TIME...MOT...LOC 2346Z 279DEG 17KT 3638 10173 Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Jun 22, 9:02 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 58 min |
| Jun 22, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley | 56 min |
| Jun 22, 10:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 79 min |
| Jun 22, 10:57 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 48 min |
| Jun 22, 11:05 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 40 min |
| Jun 22, 11:39 PM CDT | Tornado Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 26 min |
| Jun 23, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:16 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 89 min |
| Jun 23, 12:48 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Sherman | 42 min |
| Jun 23, 12:50 AM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| Jun 23, 1:01 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| Jun 23, 1:14 AM CDT | Tornado Warning | AMA | Wheeler | 28 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 62 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 36 min |
| Jun 23, 2:07 AM CDT | Special Weather Statement | AMA | Hansford, Lipscomb, Ochiltree | 23 min |
| Jun 23, 2:33 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 42 min |
| Jun 23, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 42 min |
| Jun 23, 6:47 PM CDT | Special Weather Statement | AMA | Hansford | 58 min |
| Jun 23, 12:11 AM CDT | Special Weather Statement | AMA | Texas | 49 min |
| Jun 23, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 46 min |
| Jun 23, 12:56 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
| Jun 23, 1:06 AM CDT | Special Weather Statement | AMA | Cimarron | 24 min |
| Jun 23, 1:12 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 48 min |
| Jun 23, 1:54 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 23 min |
| Jun 23, 5:53 PM CDT | Special Weather Statement | AMA | Texas | 67 min |
| Jun 23, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 34 min |
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.